Affordable Access

Successful treatment of levodopa-induced neuroleptic malignant syndrome (NMS) and disseminated intravascular coagulation (DIC) in a patient with Parkinson's disease.

Authors
Type
Published Article
Journal
Internal medicine (Tokyo, Japan)
Publication Date
Volume
31
Issue
11
Pages
1298–1302
Identifiers
PMID: 1295627
Source
Medline
License
Unknown

Abstract

After 9 years of treatment for Parkinson's disease, a 68-year-old woman developed the complications of neuroleptic malignant syndrome (NMS) and disseminated intravascular coagulation (DIC) while she was still receiving levodopa, bromocriptine and amantadine hydrochloride. The patient displayed a high fever (40 degrees C), impaired consciousness, marked systemic muscle rigidity, tremor and bloody stools. The diagnosis of NMS and DIC was made on the basis of the symptoms and the results of blood serological tests. The antiparkinsonian drugs that had been administered until her admission to our hospital were continued unchanged, while the NMS was treated with dantrolene sodium and the DIC, with nafamostat mesilate. Both of the above-mentioned therapies were effective. The present case is rare in that the patient developed NMS and DIC during treatment and not after the discontinuation of the antiparkinsonian drugs.

Statistics

Seen <100 times